MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49905
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: non-healthcare professional - clerk.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, upon opening the sterile package of a universa firm ureteral stent set, the nurse noted a split on one tip of the jj stent.The tether was still attached to the stent when the package was initially opened, but the scrub nurse was not able to confirm whether the split occurred on the side with the tether or not.Another same type device was opened and used to complete the procedure.No adverse effects have been reported due to the occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction- b1, h1: photos submitted by the user are consistent with the tether having torn the stent.There is no evidence to suggest that this device failure would be likely to cause or contribute to a death or a serious injury if the failure were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury took place, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12288413
Report Number1820334-2021-01933
Device Sequence Number20045599
Product Code FAD
UDI-Device Identifier10827002499055
UDI-Public(01)10827002499055(17)230728(10)13332455
Combination Product (Y/N)N
PMA/510(K) Number
K161236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Model NumberG49905
Device Catalogue NumberUFH-624-R
Device Lot Number13332455
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1